Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 153, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 10, 2021, 11:57 AM CDT for Hopkins County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 11:57 AM CDT (16:57 UTC)
- Expired
- May 10, 2021, 1:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Hopkins County, TX
The radar
The Shreveport radar (KSHV), 179 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
875
WUUS54 KFWD 101657
SVRFWD
TXC223-101800-
/O.NEW.KFWD.SV.W.0153.210510T1657Z-210510T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1157 AM CDT Mon May 10 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Hopkins County in north central Texas...
* Until 100 PM CDT.
* At 1156 AM CDT, a severe thunderstorm was located 5 miles north-
northeast of Sulphur Springs, moving east-southeast at 30 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Sulphur Springs, Como, Cooper Lake Park South Sulphur and Tira.
This includes Interstate 30 between mile markers 121 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm has a history of producing large hail. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows!
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3296 9542 3315 9570 3332 9564 3335 9561
3336 9559 3335 9556 3336 9554 3335 9553
3335 9550 3336 9546 3336 9531 3296 9531
TIME...MOT...LOC 1656Z 287DEG 25KT 3323 9558
HAIL...1.50IN
WIND...<50MPH
$$
053 follow-up statements
338
WWUS54 KFWD 101712
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1212 PM CDT Mon May 10 2021
TXC223-101800-
/O.CON.KFWD.SV.W.0153.000000T0000Z-210510T1800Z/
Hopkins TX-
1212 PM CDT Mon May 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR EASTERN HOPKINS COUNTY...
At 1212 PM CDT, a severe thunderstorm was located 8 miles northeast
of Como, or 12 miles east of Sulphur Springs, moving east at 40 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Cooper Lake Park South Sulphur and Tira.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3296 9538 3314 9553 3327 9566 3332 9564
3335 9561 3336 9559 3335 9556 3336 9554
3335 9553 3335 9550 3336 9546 3336 9531
3296 9531
TIME...MOT...LOC 1712Z 291DEG 36KT 3317 9540
HAIL...1.75IN
WIND...<50MPH
$$
05572
WWUS54 KFWD 101733
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1233 PM CDT Mon May 10 2021
TXC223-101800-
/O.CON.KFWD.SV.W.0153.000000T0000Z-210510T1800Z/
Hopkins TX-
1233 PM CDT Mon May 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHEASTERN HOPKINS COUNTY...
At 1232 PM CDT, a severe thunderstorm was located 13 miles
north-northeast of Sulphur Springs, moving east-southeast at 50 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Cooper Lake Park South Sulphur and Tira.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3314 9545 3322 9559 3327 9566 3332 9564
3335 9561 3336 9559 3335 9556 3336 9554
3335 9553 3335 9550 3336 9546 3336 9531
3309 9531
TIME...MOT...LOC 1732Z 290DEG 42KT 3332 9549
HAIL...1.75IN
WIND...<50MPH
$$
05123
WWUS54 KFWD 101743
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1243 PM CDT Mon May 10 2021
TXC223-101800-
/O.CON.KFWD.SV.W.0153.000000T0000Z-210510T1800Z/
Hopkins TX-
1243 PM CDT Mon May 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHEASTERN HOPKINS COUNTY...
At 1243 PM CDT, a severe thunderstorm was located 9 miles southwest
of Hagansport, moving east at 40 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
This severe thunderstorm will remain over mainly rural areas of
northeastern Hopkins County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3314 9545 3321 9550 3336 9546 3336 9531
3309 9531
TIME...MOT...LOC 1743Z 291DEG 34KT 3327 9536
HAIL...1.25IN
WIND...<50MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:53 AM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, May 10, 5:53 AM CDT, 6 hours 4 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 553 AM CDT Mon May 10 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: The short term forecast remains on track based on observations and latest short term model guidance. I did nudged high temperatures downward given the continues northeasterly surface winds and widespread cloud cover expected to grip most of the region today. The diurnal temperature range will not be very large today---unless we get large breaks in the cloud shield---and it's probable that temperatures may only climb a few degrees higher than what is currently observed. Bain Previous Discussion: /Through Tuesday Afternoon/ Convection has dwindled early this morning as our slow moving front has sloshed toward the US HWY 79 corridor. Latest model guidance and observational trends suggest that it'll continue to slip southward through the pre-dawn hours and then exit the CWA by at least 12 UTC. Winds atop the frontal surface have already become southerly and this is evidenced by the increase in stratus across our area over the last 1-2 hours. Lift is expected to remain meager overnight and PoPs have been capped at around 20 percent. While I do not anticipate a widespread severe weather threat, we'll have to keep an eye on updrafts that can accelerate into the mid-troposphere as MUCAPEs south of I-20 are in excess of 1500 J/kg, mid-level lapse rates are around 7-7.5 C/km and 0-6km bulk wind differences are in excess of 40 knots. This equates to a favorable shear-instability parameter space capable of large hail through Monday morning. Sunrise Monday will feature increasing rain/storm chances from west to east across the FA as a ribbon of stronger isentropic upglide commences. This ribbon of ascent will shift to the east with the greatest PoPs around the noontime hour being east of I-35 and north of I-30. I cannot rule out that there may be a brief lull in precipitation from noon into the mid-afternoon hours with just clouds and perhaps some patchy drizzle. Again, there will be favorable kinematics and thermodynamics to support a large hail risk if convection really takes off. Tonight into Tuesday will feature renewed isentropic lift from the Hill Country and PoPs between 40 and 60 percent have been retained in the latest forecast cycle. At present time, it does appear that the greatest overlap between moisture and isentropic lift will be near and north of a Stephenville to Palestine line. Shear and instability will favor a large hail risk with the most robust convection, but there's still a large amount of uncertainty with regard to the exact evolution of convective elements. By Tuesday morning, I anticipate that we'll have our greatest chance for widespread rainfall given the pronounced/deeper isentropic ascent. The greatest rain chances will be west of I-35 initially with rain/storm chances increase for the rest of the area through the afternoon hours. Depending on just how much rain accumulates prior to Tuesday afternoon, there could be the need for some flood headlines. We will examine this closer this morning and today. Bain && .LONG TERM... /Issued 327 AM CDT Mon May 10 2021/ /Tuesday night through next Sunday/ By Tuesday night, most of the widespread precipitation will shift to the southeast as the main area of mid-level ascent exits our region. Lighter rain should continue through Wednesday due to weak isentropic lift but plenty of moisture still in place. Coverage will remain fairly scattered, with the greatest precip chances (40-50%) across Central TX. Guidance suggest some elevated instability that would at least support some thunder across our region. While not everyone will see precipitation on Wednesday, the cloudy skies will persist through most of the day keeping the highs again in the mid to upper 60s. Precipitation chances are expected to end Wednesday night and dry weather will prevail the rest of the week. Temperatures will slowly warm up as surface high pressure moves eastward. Thursday's temps will still be on the cool side because of the northerly component of the winds, with morning lows in the 50s and highs in the 70s with lots of sunshine. Expect near normal temperatures and breezy conditions by next weekend. We continue to show a low chance for showers/storms for parts of the area next weekend as a couple of disturbances move across the Southern Plains. While most extended guidance places the next upper trough across the western U.S. over the weekend, there's still some expected uncertainty regarding its timing and progression. Precipitation chances will continue to be adjusted over this week as confidence increases. Sanchez && .AVIATION... /NEW/ /12 UTC TAF Cycle/ Concerns---Ceiling trends and convective potential. MVFR has inundated all TAF sites and confidence is high that most of the 12 UTC forecast period will see non-VFR cigs, but there will likely be periods where conditions improve to VFR (this afternoon) as well as times in which cigs will deteriorate and fall into the IFR category (tonight). Cloud bases should lower down to below 2,000 feet at Metroplex TAFs in the next 1-3 hours. Lift will be episodic in nature through the entire TAF cycle resulting in a risk for SHRA and/or TSRA. At present time, it looks like the *best* lift will be after 00 UTC Tuesday and I've relegated VCTS to this time period. As the lower levels continue to saturate, prolonged IFR appears probable late this evening and through the pre-dawn hours on Tuesday. Another opportunity for VCTS presents itself mid-morning Tuesday and this has been inserted in the extended D/FW TAF. Bain && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 67 58 67 57 67 / 30 60 90 60 30 Waco 70 60 70 59 67 / 20 50 90 70 40 Paris 62 55 61 54 65 / 40 60 80 60 20 Denton 64 56 65 55 66 / 30 60 80 50 30 McKinney 65 56 64 55 66 / 30 60 80 60 30 Dallas 69 58 67 57 68 / 30 60 90 60 30 Terrell 67 57 65 56 66 / 30 60 90 70 30 Corsicana 69 59 70 58 67 / 20 60 90 70 40 Temple 72 61 73 59 67 / 30 50 90 70 50 Mineral Wells 65 56 66 55 65 / 20 60 80 50 30 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 10, 5:36 AM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 536 AM CDT Mon May 10 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111045- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 536 AM CDT Mon May 10 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a risk for isolated storms today across most of North and Central Texas. While widespread severe weather is not expected at this time, some of the stronger storms may produce hail. Brief heavy rain may also result in minor flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances will continue through Wednesday. While the severe weather threat will be low, heavy rainfall leading to flash flooding will be possible across parts of Central Texas. Some rivers may also experience minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Bain
In the hours before
Local storm report, May 10, 10:26 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1026 AM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HAIL 2 WNW SHERMAN 33.62N 96.64W
05/10/2021 E1.00 INCH GRAYSON TX PUBLIC
MPING REPORT OF QUARTER SIZE HAIL IN
SHERMAN.
&&
JHLocal storm report, May 10, 10:29 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 AM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 AM HAIL 3 N SADLER 33.73N 96.85W
05/10/2021 U1.25 INCH GRAYSON TX PUBLIC
MPING REPORT OF HALF DOLLAR (1.25 IN.) SIZE
HAIL NEAR SADLER.
&&
JHLocal storm report, May 10, 10:55 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1055 AM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL 3 ESE DENISON 33.73N 96.51W
05/10/2021 E1.00 INCH GRAYSON TX EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED EAST/SOUTHEAST OF
DENISON.
&&
JHSpecial weather statement, May 10, 11:03 AM CDT, 54 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1103 AM CDT Mon May 10 2021 TXZ094-105-101645- Hunt TX-Fannin TX- 1103 AM CDT Mon May 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUNT AND SOUTHEASTERN FANNIN COUNTIES UNTIL 1145 AM CDT... At 1103 AM CDT, Doppler radar was tracking a strong thunderstorm near Bailey, or 13 miles south of Bonham, moving east at 20 mph. Nickel size hail will be possible with this storm. Locations impacted include... Commerce, Leonard, Wolfe City, Celeste, Bailey, Ladonia and Pecan Gap. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && LAT...LON 3344 9586 3322 9586 3331 9628 3352 9622 TIME...MOT...LOC 1603Z 279DEG 19KT 3339 9618 05
Local storm report, May 10, 11:29 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1129 AM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM HAIL 1 WSW BELLS 33.61N 96.43W
05/10/2021 E1.50 INCH GRAYSON TX PUBLIC
MPING REPORT OF PING PONG BALL SIZE HAIL IN
BELL.
&&
JHLocal storm report, May 10, 11:44 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1144 AM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL 1 WSW BELLS 33.61N 96.43W
05/10/2021 E1.25 INCH GRAYSON TX PUBLIC
MPING REPORT OF HALF DOLLAR SIZE HAIL NEAR
BELLS.
&&
JHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:40 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 65 min |
| May 9, 8:45 PM CDT | Special Weather Statement | FWD | Comanche | 45 min |
| May 10, 9:08 AM CDT | Special Weather Statement | FWD | Cooke | 37 min |
| May 10, 9:18 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 57 min |
| May 10, 10:08 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 52 min |
| May 10, 10:45 AM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 60 min |
| May 10, 11:00 AM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 60 min |
| May 10, 11:03 AM CDT | Special Weather Statement | FWD | Fannin | 42 min |
| May 10, 11:14 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt | 46 min |
| May 10, 12:05 PM CDT | Special Weather Statement | FWD | Delta | 40 min |
| May 10, 12:18 PM CDT | Severe Thunderstorm Warning | FWD | Delta | 27 min |
| May 10, 3:51 PM CDT | Special Weather Statement | FWD | Fannin | 54 min |
| May 10, 5:16 PM CDT | Special Weather Statement | FWD | Erath | 44 min |
| May 10, 5:23 PM CDT | Special Weather Statement | FWD | Hood, Parker | 37 min |
| May 10, 5:26 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 34 min |
| May 10, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 38 min |
| May 10, 6:03 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 27 min |
| May 10, 6:10 PM CDT | Special Weather Statement | FWD | Denton, Johnson, Tarrant | 50 min |
| May 10, 6:21 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 24 min |
| May 10, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 50 min |
| May 10, 6:32 PM CDT | Special Weather Statement | FWD | Dallas | 28 min |
| May 10, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 27 min |
| May 10, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 53 min |
| May 10, 6:45 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 43 min |
| May 10, 6:49 PM CDT | Special Weather Statement | FWD | Tarrant | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.